Intensity-dependent nonlinear optical properties in a modulation-doped single quantum well


Ungan F.

JOURNAL OF LUMINESCENCE, vol.131, no.11, pp.2237-2243, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 131 Issue: 11
  • Publication Date: 2011
  • Doi Number: 10.1016/j.jlumin.2011.06.003
  • Title of Journal : JOURNAL OF LUMINESCENCE
  • Page Numbers: pp.2237-2243

Abstract

In the present work, the changes in the intersubband optical absorption coefficients and the refractive index in a modulation-doped quantum well have been investigated theoretically. Within the envelope function approach and the effective mass approximation, the electronic structure of the quantum well is calculated from the self-consistent numerical solution of the coupled Schrodinger-Poisson equations. The analytical expressions of optical properties are obtained by using the compact density-matrix approach. The numerical results GaAs/AlxGa1-xAs are presented for typical modulation-doped quantum well system. The linear, third-order nonlinear and total absorption and refractive index changes depending on the doping concentration are investigated as a function of the incident optical intensity and structure parameters, such as quantum well width and stoichiometric ratio. The results show that the doping concentration, the structure parameters and the incident optical intensity have a great effect on the optical characteristics of these structures. (C) 2011 Elsevier B.V. All rights reserved.